MAUDE Adverse Event Report: COLOPLAST A/S FREEDOM SELF-CATH NELATON CH18; INTERMITTENT CATHETER

COLOPLAST A/S FREEDOM SELF-CATH NELATON CH18; INTERMITTENT CATHETER
Model Number 5045501400
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 12/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence, should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the information received, end user says the holes do not appear to be punched correctly (not smooth around holes).Says the area around the holes are "bulged up" leaving the eyelets rough rather than smooth.Says he has been getting cut by the catheters as a result.He has had bleeding for a day, and then it subsides.
 
Additional Manufacturer Narrative
Samples (8) were received for evaluation.Eight (8) pcs with lot 4678381 received on 2016-01-12 and tested.Test result: all products were tested ok.A recheck of the product documentation for this lot number did not reveal any norm deviation that could be related to the complaint.Because the test result of the returned samples were ok, and (b)(4) was initiated to follow the rough eyelets issue, so complaint closed.
 
Event or Problem Description
End user received order of 418.He says the holes do not appear to be punched correctly (not smooth around holes).Says the area around the holes are "bulged up" leaving the eyelets rough rather than smooth.Says he has been getting cut by the catheters as a result.He has had bleeding for a day, and then it subsides.He says he has not needed additional medical attention because the problem seems to have corrected itself.

Brand Name
FREEDOM SELF-CATH NELATON CH18
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, da 3050
DA  3050
MDR Report Key5352462
Report Number2183558-2016-00001
Device Sequence Number18902455
Product Code KOD
UDI-Device Identifier05708932576383
UDI-Public05708932576383
Combination Product (Y/N)N
PMA/510(K) Number
K100878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Followup
Report Date (Section B) 03/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/20/2019
Device Model Number5045501400
Device Catalogue Number5045501400
Device Lot Number4678381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2016
Supplement Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR